About 6 months ago I had a root canal and doctor commented that I seemed to have pretty thin blood. About this time I also started to notice that I bruise easily. Only recently did I learn that high doses of Vitamin E interfere with Vitamin K absorption, leading to thinning of the blood and easy bruising.
So, the first thing I did was check my multivitamin that I take every day - Jarrow's "All Capsure Health Pak". Low and behold it has 400 IU of Vitamin E which it lists as 1333% of the RDA.
According to my research and calculations, 400 IU is actually twice that at almost 26X the RDA, but either way I think that's considered a high dose of Vitamin E. I'm starting to think this is what's thinning my blood and causing the easy bruising.
Anyone know anything about this, in regards to high doses of Vitamin E in common multis? I've read in numerous articles, reports, etc. that 400+ IU a day of Vitamin E can definitely cause thin blood and easy bruising, etc. so I'm wondering why the heck the multis contain this much Vitamin E?
Is it just because there was a Vit E craze awhile back, when someone people were touting it as a wonder vitamin that prevents cancer, heart disease, etc.? As far as I can tell this was never even close to being proven.
I guess the next logical step is to switch to another multi that doesnt have so much Vitamin E, or just stop taking the softgel that contains the Vit E. But I'm just curious if anyone knows anything about this, since it seems like it would be a common "problem" since most people here take multis and I assume my Jarrow isn't the only one with tons of Vitamin E in it ...
07-14-2005, 10:20 AM #1
Too much Vitamin E in my multi causing easy bruising?
07-14-2005, 10:22 AM #2
- Join Date: May 2005
- Stats: 5'8", 200 lbs
- Posts: 26,245
- BodyPoints: 17028
- Rep Power: 1192300
400 IU's is a pretty common dosage. It is not too much unless you are getting more amounts of Vitamin E from other sources. The RDA's are also the absolute bare minimum your body needs for survival, and if you are a hard training athlete or bodybuilder your vitamins are used up more than sedentary people.
Last edited by jkeithc82; 07-14-2005 at 10:25 AM.Sinners in the hands of an angry Mod.
Mod is a concept...by which, we measure, our pain.
07-14-2005, 10:33 AM #3
- Join Date: Aug 2003
- Location: Canada
- Stats: 6'1", 220 lbs
- Posts: 9,327
- BodyPoints: 9931
- Rep Power: 9426
07-14-2005, 11:02 AM #4Originally Posted by CanadaBBOY
Anyone have any idea how long it takes for all of this stuff to get out of your system? I'm tempted to stop taking all supplements to see if this is the cause - IF I will be able to tell within a few weeks or months. I don't want to stop taking my supplements but I really would like to figure this out too.
07-14-2005, 11:06 AM #5
- Join Date: Apr 2005
- Location: Vancouver, British Columbia, Canada
- Age: 28
- Posts: 808
- BodyPoints: 1937
- Rep Power: 170
07-14-2005, 11:17 AM #6
07-14-2005, 11:19 AM #7Originally Posted by Famosa
Fish oil also provides an additional source of Vitamin E. Doses over 800 IU/day of vitamin E can potentially interfere with normal clotting, especially in conjunction with other anti-coagulants. Vitamin E is a fat-soluble vitamin so it can accumulate and will take a bit longer to excrete, unlike water soluble vitamins such as Vitamin C or B-Vitamins.